Exercise

exercise..and going to the gym..I've been on Imbruvica 2 weeks now...Haven't been to gym..and I miss it..as well as exercise. I fear picking up some virus or other, although gym is kept (as it appears} clean. Also developed a rash, after taking Alloprovinall to prevent high Uric Acid count. I'm a constant "mover"...but think exercise very important. What are others doing? I'm a very active Senior.

8 Replies

oldestnewest
  • I've always exercised - love and need it, and my oncologist constantly checks to make sure I'm doing it. He makes me laugh - sounds like he thinks I'm training for a triathlon.

    Virginia

  • Virginia..It's good news to me...Do u get tired...By 3 pm Ive had it. Need to sit.Thanks for the reply I'm going to continue

  • Walk briskly in the fresh air... less sweaty people than a gym... at least on my route... 😜

    I did it twice a day all during ibrutinib, even though I had some unplesant bleeding issues...

    ~chris

  • I am lucky,I never felt that much fatigue. I usually made it till dinner time. Now, on Ibrutinib I feel pretty normal.

  • I'm still going to the gym. I think it really helps all around. I will stop when my neuts are very low. I do wash the equipment, avoid touching my face and wash my hand very thoroughly when I'm done.

  • First thing out of my Hem/Oncs mouth when I see her is "are you still running?". I think she thinks when I can't run anymore it's time to start treatment. I also go to the gym twice a week and have a sanitary wipe in my hands the whole time I'm there, wiping my hands and the equipment constantly.

    John

  • Take a antibicterial towel set with you if the gym doesn't already have them. Whiped down the exercise equipment, use it a then whip it down again. It's all set for the next person. At home look at your TV stations or tapes for exercise programs. (Or dance). This is what I do.

  • I was also on Imbruvica and Allopurinol when I developed a rash (considered a drug allergy). It became so severe that I had to stop both, first Allopurinol then Imbruvica. Although either medication can cause a rash on its own, one paper describing a phase 1/1b clinical trial stated that taking both may increase the chances of a rash (Bood First Edition Paper, prepublished online October 29, 2014. DOI 10.1182/blood-2014-08-597914; from a paper presented at the American Society of Hematology Meeting, 2012, vol 120, abstract 1643. Corresponding author, Kristie A. Blum, MD). Keep a close eye on the rash.

    As for exercise, when I was well enough, I consulted a physical therapist at my cancer center and was given some age and condition appropriate exercises to do at home to build my strength. I also started to go to the gym at at off peak times. I wear gloves, use hand sanitizer and avoid close contact with others.

    Malcolm

You may also like...